Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Treated for carcinoma of the lung. CT scan showed some thickening of the adrenal gland. Concerned

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 364 Questions
I was diagnosed with non small cell lung ca in 08 had right lower lobe removed hilar node and one above and below. my lastest ct shows some thickening of the left adrenal gland.. should i be concerned
Posted Mon, 15 Apr 2013 in Cancer
Answered by Dr. Mamun Kabir 7 hours later

Thank you for your query.

Carcinoma of the lung has a tendency to metastasis to distant organs. It usually spreads through blood to affect other organs.

Adrenal thickening in the background of previous cancer is a bit of concern and needs to be evaluated properly. Sometimes this type of mass is present in 10% of adults. Among them 15% may have a functional tumour including secondary carcinoma; the rest 85% are non functioning & benign & have no significance.

The size, configuration, presence of lipid & enhancement of the adrenal mass in CT or MRI scan assess malignant potentials of your adrenals. Verify if your CT scan reports these findings.

CT-guided biopsy & histology is occasionally helpful in confirming adrenal metastases.

Without an opportunity to examine you, I would not be the right person to suggest you the next steps of action. However the adrenal thickening concerns me and hence I would recommend that you discuss with your treating doctor about this finding and I think your doctor is wise enough to take decision about next step.

I hope I have been some help of your query. Please write if you have any doubt.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor